MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 2107135.Medical device expiration date: 30-jun-2026.Device manufacture date: 30-jul-2021.Medical device lot #: 2107115.Medical device expiration date: 30-jun-2026.Device manufacture date: 20-jul-2021.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector (p55) was damaged and caused coring.The following information was provided by the initial reporter: we have recently been experiencing issues with the p14 connectors causing coring.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lots 2107135 and 2107115, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Results were review for the reported lots and found to be within specification.Four retained samples of both lot 2107135 and 2107115 were used for additional evaluation.The product was visually inspected, no defects were identified.Fragmentation was also performed, connecting a sample injector and penetrating each protector ten times.In all cases no issues were observed, all product met required specifications.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available we are not able to identify a definitive root cause at this time.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: h.6.Imdrf annex a grid: a180104 - device contamination with chemical or other material.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13994520
Report Number3003152976-2022-00131
Device Sequence Number5207209
Product Code ONB
UDI-Device Identifier30382905151171
UDI-Public30382905151171
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/15/2022
05/01/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/22/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown